MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCH,BIO-COMP S-TAK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTR ANCH,BIO-COMP S-TAK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTR ANCH,BIO-COMP S-TAK
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a bankart and superior labrum anterior-to-posterior (slap) repair surgery the threads of the anchors ar-1934bcf-2-1 (lot: 14894159) broke.All broken parts were retrieved from the patient.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.Three unpackaged ar-1934bcf-2-1 sutr anch, bio-comp s-tak serial/batch number: (b)(6), were received for investigation.Visual evaluation found that devices #1 and 2 are missing the implants and the suture.However, device #3 still has attached the implant and the suture.In addition, all three devices' shafts were bent, showing scratches and signs of wear.The more in-depth visual inspection identified that device #3 implant was damaged, indicating loss of geometry and nicks.The root cause of the reported failure mode is undetermined.However, the most probable cause is applying excessive mechanical forces upon insertion/use.

Brand Name
SUTR ANCH,BIO-COMP S-TAK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15871191
Report Number1220246-2022-05812
Device Sequence Number5775470
Product Code MAI
UDI-Device Identifier00888867097018
UDI-Public00888867097018
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K140855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberSUTR ANCH,BIO-COMP S-TAK
Device Catalogue NumberAR-1934BCF-2-1
Device Lot Number14894159
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown